Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2004, 6:59 PM EDT for Duval County, Nassau County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 22, 2004, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 25 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS52 KJAX 222259 SVRJAX FLC031-089-222345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA EAST CENTRAL NASSAU COUNTY IN NORTHEAST FLORIDA * UNTIL 745 PM EDT * AT 658 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES SOUTHWEST OF AMELIA CITY...OR ABOUT 9 MILES WEST OF TALBOT ISLAND...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT... TALBOT ISLAND... AMELIA CITY... FERNANDINA BEACH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE ADEQUATE PROTECTION FROM A SEVERE STORM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3057 8168 3041 8160 3054 8111 3077 8122 $$ ENYEDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:00 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 3:00 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 22 2004 .SHORT TERM (TONIGHT-FRI)...SFC ANALYSIS PLACES WEAK TROUGH NORTH OF THE AREA WITH RIDGE AXIS EXTENDING FROM THE WESTERN ATLANTIC TO SOUTH CENTRAL FL. A GOOD FETCH OF MOISTURE FROM THE GULF ALONG WITH GOOD CONVERGENCE WAS PRODUCING SCATTERED THUNDERSTORMS. ONE BAND WAS EXITING THE NE FL COAST WHILE ANOTHER WAS FROM SE GA TO THE EAST FL PANHANDLE. SOUNDINGS CAME IN A LITTLE DRIER AT THE UPPER LEVELS AND THIS HAS RESULTED IN A LITTLE LESS COVERAGE OF STORMS...BUT THE POTENTIAL FOR HAIL WILL BE HIGHER AND COULD SEE SOME WITH THE STRONGER STORMS. STEERING WINDS WERE STRONGER AND ALTHOUGH LOCALLY HEAVY RAIN IS POSSIBLE...WE WILL MORE THAN LIKELY NOT SEE THE COPIOUS AMOUNTS WE HAVE PREVIOUSLY SEEN. DEEP LAYER RIDGE GRADUALLY BUILDS INTO THE REGION NEXT COUPLE OF DAYS WHILE ANOTHER TROUGH HANGS JUST TO THE NORTH. HAVE GONE WITH LIKELY POPS TO THE NORTH AND CHANCE TO THE SOUTH WEDNESDAY...THEN A RETURN TO MORE DIURNAL TYPE CONVECTION AND WENT WITH 40 TO 50 PCT POPS ACROSS THE BOARD THURSDAY AND FRIDAY. .LONG TERM...DEEP LAYER RIDGE WILL BUILD INTO THE FL PENINSULA WITH A RETURN TO A MORE TYPICAL SUMMER TIME PATTERN WITH SCATTERED MAINLY AFTERNOON/EVENING THUNDERSTORMS. && .MARINE...SLY WINDS PERSIST OVER THE WATERS...MAINLY BETWEEN 10 AND 15 KNOTS. WILL CONTINUE TO SEGMENT NEARSHORE/OFFSHORE LEGS WITH SCEC CONDITIONS DEVELOPING TONIGHT IN OFFSHORE LEGS AS PRESSURE GRADIENT INCREASES IN RESPONSE TO INTENSIFYING RIDGE TO THE SOUTH AND LOW PRESSURE APPROACHING THE MIDDLE ATLANTIC STATES. SEAS WILL BE 2 TO 4 FEET TONIGHT. DOWNWARD TREND IN WINDS/SEAS TOWARDS FRIDAY AS SURFACE RIDGE RE-POSITIONS OVER THE LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 71 90 / 40 60 30 40 SSI 74 88 75 89 / 30 60 20 40 JAX 74 90 72 91 / 30 60 20 40 SGJ 74 89 75 88 / 30 50 20 40 GNV 72 90 71 92 / 30 50 20 40 OCF 72 91 71 92 / 20 40 10 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/JH/MH
Hazardous weather outlook, Jun 22, 11:54 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1154 AM EDT TUE JUN 22 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1156 AM EDT TUE JUN 22 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MOIST AND UNSTABLE CONDITIONS WILL BRING ANOTHER DAY OF SCATTERED TO NUMEROUS THUNDERSTORMS...WITH MOVEMENT TOWARDS THE NORTHEAST TO EAST NEAR 20 MPH. THESE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH AND HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...CAUSING PONDING OF WATER ALONG ROADWAYS AS WELL AS LOCALIZED FLOODING OF LOW LYING AREAS. THE GREATEST COVERAGE WILL BE ACROSS INTERIOR NORTHEAST FLORIDA THIS MORNING...FROM THE I-10 CORRIDOR SOUTH TO NEAR GAINESVILLE... SHIFTING NORTH AND EAST THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY...THEN CONVECTION WILL BECOME SCATTERED THURSDAY THROUGH MONDAY. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. SPOTTERS SHOULD ESPECIALLY BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/PP
In the hours before
Special weather statement, Jun 22, 4:31 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT TUE JUN 22 2004 GAZ150-163-164-222115- CHARLTON GA-CLINCH GA-WARE GA- 431 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTING VALID UNTIL 515 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES WEST OF STEVEN FOSTER STATE PARK...OR ABOUT 8 MILES NORTH OF FARGO...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS IN THE OKEFENOKEE NATIONAL WILDLIFE REFUGE INCLUDING THE STEVEN FOSTER STATE PARK THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 22, 5:07 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EDT TUE JUN 22 2004 GAZ164-222145- CHARLTON GA- 507 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 545 PM EDT... AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...RACE POND...HOMELAND AND FOLKSTON THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 22, 5:35 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 535 PM EDT TUE JUN 22 2004 FLZ024-GAZ165-166-222215- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 535 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 615 PM EDT... AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF HILLIARD...OR ABOUT 5 MILES SOUTH OF FOLKSTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...KINGS FERRY...KINGSLAND AND COLESBURG THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 22, 5:45 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT TUE JUN 22 2004 FLZ038-222230- FLAGLER FL- 545 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTH OF FLAGLER BEACH...OR ABOUT 7 MILES WEST OF ORMOND BEACH...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THE HEART ISLAND CONSERVATION AREA...FAVORETTA AND FLAGLER BEACH THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 22, 6:18 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT TUE JUN 22 2004 FLZ025-222300- DUVAL FL- 618 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ARLINGTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNF... TALLYRAND...SAN MARCO...RIVERSIDE...ORTEGA...NORMANDY...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 22, 6:54 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 654 PM EDT TUE JUN 22 2004 FLZ024-025-222345- DUVAL FL-NASSAU FL- 654 PM EDT TUE JUN 22 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 745 PM EDT... AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF OCEANWAY...OR ABOUT 6 MILES EAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY...FORT CAROLINE...ARLINGTON...YULEE...MAYPORT...TALBOT ISLAND...LITTLE TALBOT ISLAND AND AMELIA CITY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:06 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 22, 2:49 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jun 22, 6:49 PM EDT | Special Marine Warning | JAX | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.